Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2011, 5:39 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2011, 5:39 PM CDT (22:39 UTC)
- Expired
- May 7, 2011, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 132 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:47 PM CDT | HAIL 0.75 | Homer, IL | DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS53 KILX 072239
SVRILX
ILC019-183-072330-
/O.NEW.KILX.SV.W.0064.110507T2239Z-110507T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT SAT MAY 7 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHWESTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 630 PM CDT.
* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SIDNEY...OR 15 MILES SOUTHEAST OF CHAMPAIGN...AND MOVING EAST AT 25
MPH.
AT 532 PM A TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN SIDNEY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOMER...FAIRMOUNT...SIDELL...GEORGETOWN...JAMAICA AND INDIANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4010 8774 3993 8757 3988 8782 4002 8809
4008 8784
TIME...MOT...LOC 2239Z 290DEG 22KT 4001 8800
WIND...HAIL 60MPH 1.00IN
$$
CHURCHILL2 follow-up statements
349
WWUS53 KILX 072255
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
555 PM CDT SAT MAY 7 2011
ILC019-183-072330-
/O.CON.KILX.SV.W.0064.000000T0000Z-110507T2330Z/
VERMILION IL-CHAMPAIGN IL-
555 PM CDT SAT MAY 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHAMPAIGN AND SOUTHWESTERN VERMILION COUNTIES UNTIL 630 PM CDT...
AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALLERTON...OR 20 MILES SOUTHEAST OF CHAMPAIGN...MOVING SOUTHEAST AT
25 MPH.
OTHER STRONG STORMS WERE LOCATED NEAR OGDEN...AND NEAR KICKAPOO
MOVING SOUTHEAST AT 25 MPH. THESE STORMS MAY BECOME SEVERE.
LOCATIONS IMPACTED INCLUDE...
FAIRMOUNT...SIDELL...GEORGETOWN...JAMAICA AND INDIANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3999 8803 4008 8784 4010 8774 3993 8757
3988 8782
TIME...MOT...LOC 2253Z 296DEG 21KT 3996 8792
WIND...HAIL 60MPH 1.50IN
$$
CHURCHILL090
WWUS53 KILX 072315
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CDT SAT MAY 7 2011
ILC019-183-072325-
/O.CAN.KILX.SV.W.0064.000000T0000Z-110507T2330Z/
VERMILION IL-CHAMPAIGN IL-
615 PM CDT SAT MAY 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN AND
SOUTHWESTERN VERMILION COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN
UPGRADED TO A TORNADO WARNING.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN
VERMILION AND NORTHEASTERN EDGAR COUNTIES UNTIL 645 PM.
LAT...LON 3999 8803 4008 8784 4010 8774 3993 8757
3988 8782
TIME...MOT...LOC 2315Z 296DEG 21KT 3990 8777
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:46 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 7, 2:46 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 246 PM CDT SAT MAY 7 2011 .DISCUSSION... ISSUED 246 PM CDT SAT MAY 7 2011 SHORT TERM...TONIGHT THROUGH TUESDAY... LOW AMPLITUDE UPPER SHORTWAVE NOW MOVING THROUGH NORTHERN IL HAS SPARKED OFF SOME ELEVATED CONVECTION DOWNSTREAM OVER NORTHERN IND. THIS IS NORTH OF A WARM FRONT THAT EXTENDS FROM NORTHERN IND WESTWARD TO LOW PRESSURE SOUTH OF THE QUAD CITIES. EXPECT INCREASING MOISTURE AND HEATING SOUTH OF THE FRONT TO ADD TO MLCAPE VALUES THAT ARE ALREADY 500-1000 J/KG. DEWPOINTS ARE COOLING OVER NORTHWESTERN IL WHERE WINDS HAVE VEERED TO THE SOUTH OF THE LOW...BUT ARE STILL RISING TO AROUND 60 FURTHER EAST. EXPECT SURFACE-BASED CONVECTION TO DEVELOP SHORTLY ALONG A GALESBURG-TO-DANVILLE CORRIDOR WHERE MOISTURE CONVERGENCE IS MAXIMIZED AHEAD/SOUTH OF THE UPPER VORT MAX. EFFECTIVE BULK SHEAR OF 45-55 KT MAY ALLOW SOME ORGANIZED VIGOROUS UPDRAFTS ALONG WITH THE ATTENDANT THREATS FOR HAIL. WINDS AND ISOLATED TORNADOES WILL BE A LESSER /BUT NON-ZERO/ CONCERN. ANY STORMS THAT DO DEVELOP WILL LIKELY BE EAST OF THE AREA EARLY THIS EVENING. AFTER A BRIEF BREAK ON SUNDAY...THE FRONT THAT MOVES THROUGH TONIGHT WILL RETURN NORTHWARD AS A WARM FRONT...BRINGING BETTER WARM ADVECTION AND A HIGHER COVERAGE OF RAIN AND THUNDERSTORMS BEGINNING SUNDAY NIGHT. THE HIGHEST CONCENTRATION OF PRECIPITATION WILL SLOWLY EDGE NORTHWARD MONDAY AND MONDAY NIGHT AS THE WARM FRONT RETREATS NORTHWARD AND CENTRAL ILLINOIS BECOMES ENTRENCHED IN A HOT/HUMID AND CAPPED WARM SECTOR. A STOUT UPPER RIDGE WILL BUILD OVER THE AREA EARLY NEXT WEEK...SO EXPECT HIGHS OVER MOST AREAS TO REACH AT LEAST 80 ON MONDAY...WITH MID TO UPPER 80S COMMON ON TUESDAY. LONG TERM...WEDNESDAY THROUGH SATURDAY... UPPER RIDGE WILL CONTINUE TO INFLUENCE THE MIDWEST AT LEAST THROUGH WEDNESDAY AS THE LOW LEVEL BAROCLINIC ZONE/WARM FRONT CONTINUES TO STRETCH ACROSS NORTHERN IL. WEDNESDAY SHOULD BE THE LAST DAY FOR A WHILE TO REACH WELL INTO THE 80S. AN UPPER TROUGH WILL BE MOVING INTO THE PLAINS LATER WEDNESDAY AND THURSDAY...BRINGING THE NEXT COLD FRONT THROUGH THE AREA. THE LONGER RANGE MODELS CONTINUE TO BE IN POOR AGREEMENT ON THE TIMING/STRENGTH OF THIS TROUGH...SO HAVE LEANED ON A MEAN OF THEIR ENSEMBLES. THIS IS ALSO CLOSE TO THE HPC MANUAL SURFACE PROGS...WHICH BRINGS THE COLD FRONT SLOWLY THROUGH ON THURSDAY FOLLOWED BE COOLER AIR AS HIGH PRESSURE BUILDS SOUTH FROM CANADA. WILL PUT IN CHANCE POPS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH THIS FEATURE...THEN DRY AND QUITE A BIT COOLER FOR FRIDAY AND SATURDAY. 04 && .AVIATION... ISSUED 1250 PM CDT SAT MAY 7 2011 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING MID AFTEROON AND CONTINUE THROUGH EARLY EVENING ACROSS CENTRAL IL ESPECIALLY FROM BMI AND DEC EAST TO CMI. THIS COULD BRING MVFR VISIBILITIES AND CEILINGS WHERE THUNDERSTORMS OCCUR. 1005 MB LOW PRESSURE OVER SE IA WITH ITS WARM FRONT JUST SOUTH OF I-80 IN NORTHERN IL WHILE ITS COLD FRONT EXTENDS SW FROM THE LOW TO A 1004 MB LOW IN CENTRAL OK. ASSOCIATED SHORT WAVE WAS ALONG THE IA/IL BORDER. LOW PRESSURE AND SHORT WAVE TO TRACK EAST ACROSS CENTRAL IL NEAR I-74 DURING THIS AFTERNOON AND DEVELOP POSSIBILITY OF THUNDERSTORMS WITH BEST CHANCE THE FURTHER EAST YOU GO ACROSS CENTRAL IL. DEWPOINTS IN THE MID 50S TO AROUND 60F OVER CENTRAL AND EASTERN IL BUT DROP OFF THROUGH THE 40S IN WEST CENTRAL IL FROM GALESBURG TO MACOMB WEST. THIS DRIER AIR WILL MOVE INTO PIA AND SPI AREAS NEXT FEW HOURS AND REDUCE THEIR CHANCES OF THUNDERSTORMS. FRONTAL BOUNDARY OVER NORTHERN IL TO SLIP BACK SOUTH TOWARD I-74 LATE THIS AFTERNOON AND WILL SEE MVFR CEILINGS POSSIBLE BEHIND FRONT TONIGHT ALONG I-74 TAF SITES. BREEZY S/SW WINDS WITH GUSTS OF 20-30 KTS FROM BMI AND DEC EAST WILL W/SW AND DECREASE AS FRONTS APPROACH CENTRAL IL FROM THE WEST AND NORTH. WINDS THEN TURN NE DURING THIS EVENING FROM 5-10 KTS AND EAST AROUND 10 KTS SUNDAY MORNING. WEAKENING SHORT WAVE AND LOW PRESSURE SYSTEM TO EXIT EAST OF IL THIS EVENING END THREAT OF SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE NEAR MI BY 18Z/1 PM SUNDAY TO BRING PARTLY TO MOSTLY CLOUDY SKIES SUNDAY AND SCATTER OUT THE LOW CLOUDS DURING SUNDAY MORING FROM WEST TO EAST. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 7, 2:49 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CDT SAT MAY 7 2011 ILZ027-036-040-041-047-049-050-081100- CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT- 249 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE DURING MID AND LATE AFTERNOON AND COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA THROUGH NEXT WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE AT HENRY AROUND SUNSET SUNDAY AND FALL BELOW FLOOD STAGE AT PEORIA THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ028>031-037-081100- MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 249 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING MID AND LATE AFTERNOON AND DIMINISH BY SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THAT COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND A POSSIBLE TORNADO. THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA THROUGH NEXT WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE AT HENRY AROUND SUNSET SUNDAY AND FALL BELOW FLOOD STAGE AT PEORIA THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 7 PM TODAY. ILZ038-042>046-048-051>057-061-062-066-067-071-072-081100- CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT- RICHLAND-SANGAMON-SHELBY-VERMILION- 249 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING MID AFTERNOON AND CONTINUE UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND A POSSIBLE TORNADO MAINLY NORTHEAST OF SPRINGFIELD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 8 PM TODAY. ILZ063-068-073-081100- CLARK-CRAWFORD-LAWRENCE- 249 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. THE WABASH RIVER AND THE LOWER EMBARRAS RIVER ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 8 PM TODAY. KH
In the hours before
Local storm report, May 7, 5:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL SIDNEY 40.02N 88.07W
05/07/2011 M1.00 INCH CHAMPAIGN IL TRAINED SPOTTER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:06 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 39 min |
| May 7, 4:44 PM CDT | Tornado Warning | ILX | Vermilion | 46 min |
| May 7, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 46 min |
| May 7, 5:12 PM CDT | Tornado Warning | ILX | Champaign | 31 min |
| May 7, 5:17 PM CDT | Areal Flood Warning | ILX | Lawrence | 4 days |
| May 7, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 50 min |
| May 7, 6:03 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 42 min |
| May 7, 6:24 PM CDT | Tornado Warning | ILX | Edgar | 51 min |
| May 7, 6:57 PM CDT | Tornado Warning | ILX | Edgar | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.